Wyoming, 2015Flash Flood in Wyoming, June 10, 2015
June 10, 2015 · NWS UNR · 1 event in 1 county or zone
One to two inches of rain fell in less than 30 minutes over the Oil Creek fire burn scar, causing localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One to two inches of rain fell in less than 30 minutes over the Oil Creek fire burn scar, causing localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 10, 4:20 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 4:20 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
520 PM MDT WED JUN 10 2015
.SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT
ISSUED AT 230 PM MDT WED JUN 10 2015
UPPER LOW COMING ONSHORE OVER CA IS PUSHING NEXT WAVE
INTO THE NORTHERN PLAINS...WHILE FIRST ROUND OF SHOWERS/STORMS
CONTINUES TO EXIT THE CWA. SKIES ARE MOSTLY CLOUDY...ALTHOUGH THERE
IS SOME CLEARING OVER NORTHEASTERN WYOMING. SPC MESOANALYSIS IS
SHOWING UP TO 1000 J/KG MUCAPE ACROSS NORTHEAST WY AND 0-6KM
EFFECTIVE BULK SHEAR OF 40 KTS ACROSS SOUTHWEST SD. STORMS ARE
STARTING TO DEVELOP OVER NORTHEASTERN WYOMING AND THE NEBRASKA
PANHANDLE...SO WILL CONTINUE TO WATCH FOR INCREASED SEVERITY.
SHOWERS AND THUNDERSTORMS WILL EXPAND OVER THE THE REGION TONIGHT AS
UPPER WAVE MOVES IN. THE 700 MB LOW IS NOW PROGGED TO CLOSE OFF
ACROSS NORTH CENTRAL NEBRASKA...WHICH CONTINUES TO PLACE HIGHER
AMOUNTS OF PRECIP OVER SOUTH CENTRAL SD. ALSO LOOKS TO BE AN AREA OF
GOOD Q-VECTOR CONVERGENCE OVER NORTHEAST WY/FAR WESTERN SD ALONG THE
BAROCLINIC ZONE/STATIONARY FRONT...SO ANOTHER MAX IN PRECIP IS
EXPECTED THERE. NAM/GFS/ECM ARE IN GOOD AGREEMENT ABOUT THE LOCATION
AND FAIR AGREEMENT IN AMOUNTS OF HEAVIER PRECIP...WITH AN INCH OR
MORE POSSIBLE IN FAVORED AREAS...AND LESSER AMOUNTS OF A QUARTER TO
HALF INCH ACROSS THE WESTERN SD PLAINS. VERY WEAK STORM MOTION WILL
ALLOW SHOWERS/STORMS TO LINGER FOR A WHILE OVER THE SAME AREA.
MODELS ARE SHOWING PRECIP STICKING AROUND THROUGH THURSDAY FOR
NORTHEAST WY/BLACK HILLS/FAR SOUTHWEST SD...AND SO DECIDED TO EXTEND
FLASH FLOOD WATCH UNTIL 00Z FRIDAY FOR THESE AREAS. STILL BELIEVE
SOUTH CENTRAL SD WILL BE ABLE TO HANDLE PREDICTED RAINFALL AND SO
WILL LEAVE THEM OUT OF WATCH.
HIGH PRESSURE PUSHES IN FROM THE NORTH ON THURSDAY...AND SO PRECIP
WILL GRADUALLY END FROM NORTH TO SOUTH. HIGHS THURSDAY WILL BE IN
THE 60S TO LOWER 70S. LOWS TONIGHT AND THURSDAY NIGHT WILL BE IN THE
50S.
.LONG TERM...FRIDAY THROUGH WEDNESDAY
ISSUED AT 230 PM MDT WED JUN 10 2015
UPPER LEVEL FLOW PREDOMINATELY WEST TO SOUTHWEST THROUGH THE
EXTENDED PERIOD. DRY CONDITIONS EXPECTED FRIDAY WITH HIGH PRESSURE
STRETCHING FROM THE WESTERN GREAT LAKES INTO THE NORTHERN PLAINS.
UNSETTLED CONDITIONS RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK
AS SHORTWAVE ENERGY LIFTS THROUGH THE NORTHERN PLAINS.
TEMPERATURES NEAR OR SLIGHTLY ABOVE AVERAGE OVER THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 516 PM MDT WED JUN 10 2015
SHRA/TSRA WILL BECOME MORE WIDESPREAD THIS EVENING...MAINLY
ACROSS NORTHEAST WYOMING...THE BLACK HILLS...AND SOUTHERN PORTIONS
OF SD. MVFR CIGS/IFR VSBY EXPECTED WITH THE THUNDERSTORMS.
WIDESPREAD MVFR/IFR CIGS WILL DEVELOP ACROSS NORTHEAST WYOMING AND
WESTERN SOUTH DAKOTA TONIGHT...WITH LCL LIFR CONDITIONS AROUND THE
BLACK HILLS GIVEN MOIST NE LL FLOW. LOW FLIGHT RESTRICTIONS ARE
EXPECTED TO CONTINUE THROUGH MOST OF THUR MORNING AS A AN UPPER
TROUGH SLOWLY PUSHES EAST ACROSS THE REGION. SOME IMPROVEMENT
EXPECTED THUR AFTERNOON.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR SDZ024>029-041-
072-074.
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR SDZ012-030-031-
042>044-073.
WY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WYZ054>058-071.
&&
SHORT TERM...POJORLIE
LONG TERM...15
AVIATION...JCHazardous weather outlook, Jun 10, 3:27 AM MST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
427 AM MDT WED JUN 10 2015
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-111030-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
427 AM MDT WED JUN 10 2015
...FLASH FLOOD WATCH THIS AFTERNOON AND THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
A STORM SYSTEM WILL CROSS THE REGION TODAY AND TONIGHT. THIS
SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE
AREA...PARTICULARLY THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE...ESPECIALLY ACROSS
NORTHEAST WYOMING...THE BLACK HILLS...AND SOUTHWEST SOUTH DAKOTA.
SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS. THESE STORMS
MAY ALSO BE SLOW MOVING...WHICH CAN RESULT IN LOCALLY HEAVY
RAINFALL. WITH SATURATED SOIL CONDITIONS ACROSS THE AREA AND
CREEKS AND STREAMS ALREADY RUNNING HIGH...ANY HEAVY RAINFALL MAY
RESULT IN FLASH FLOODING AND MORE LONG TERM STREAM AND RIVER
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA
THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
FLOODING CONDITIONS WILL CONTINUE ACROSS PORTIONS OF WESTERN
SOUTH DAKOTA THE NEXT FEW DAYS. ANY ADDITIONAL RAINFALL THROUGH
THE WEEK MAY AGGRAVATE FLOODING CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Jun 10, 2:12 PM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
312 PM MDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 15 WNW DOWNTOWN GILLETT 44.37N 105.78W
06/10/2015 E0.88 INCH CAMPBELL WY TRAINED SPOTTER
&&
MCKEMYSpecial weather statement, Jun 10, 2:44 PM MST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
344 PM MDT WED JUN 10 2015
WYZ056-102230-
WESTERN CROOK WY-
344 PM MDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CROOK COUNTY UNTIL
430 PM MDT...
AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OSHOTO...OR 32 MILES NORTHEAST OF GILLETTE...MOVING SOUTH AT 5 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AREAS WEST OF OSHOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4470 10508 4470 10494 4451 10493 4451 10508
TIME...MOT...LOC 2143Z 001DEG 6KT 4461 10503
RUDGE
Special weather statement, Jun 10, 2:49 PM MST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
349 PM MDT WED JUN 10 2015
WYZ054-102215-
NORTHERN CAMBELL WY-
349 PM MDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMPBELL COUNTY UNTIL 415
PM MDT...
AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GILLETTE AIRPORT...OR OVER GILLETTE...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GILLETTE AND GILLETTE AIRPORT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 122 AND
132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4425 10559 4440 10559 4440 10539 4422 10538
TIME...MOT...LOC 2148Z 276DEG 10KT 4431 10551
RUDGE
Flash Flood, Weston
- When
- June 10, 7:30 PM MST to 8:45 PM MST
- Where
- Weston County, 4.86 mi N of Osage to 6.17 mi SE of Osage
- Cause
- Heavy Rain / Burn Area
- Reported by
- Law Enforcement
- Coordinates
- 44.050, -104.410
Portions of several county roads were underwater northeast of Osage, including Skull Creek Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 10 to 11, 20151 death · 1 event
- Flash Flooding and Hail in Illinois, June 10 to 11, 2015$592,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Nebraska, June 10 to 11, 2015$761,000 · 3 in hail · 20 events
- Hail and Damaging Winds in New York, June 10, 2015$250,000 · 1 in hail · 16 events
- Flash Flood and Hail in Mississippi, June 10, 2015$163,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Nevada, June 10 to 14, 20157 injured · $15,000 · 5 events
- Flood and Hail in Illinois, June 10, 2015$150,000 · 4.75 in hail · 12 events
- Flood in Florida, June 10, 2015$200,000 · 1 event
- Hail and Damaging Winds in Iowa, June 10 to 11, 2015$52,000 · 1.25 in hail · 28 events
- Hail and Damaging Winds in New York, June 10, 2015$67,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 10, 20151 injured · $59,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Michigan, June 10, 2015$74,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587485.